Alert archive / Alabama / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 99, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 28, 2013, 11:29 AM CDT for 4 counties in Alabama. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2013, 11:29 AM CDT (16:29 UTC)
- Expired
- Jun 28, 2013, 12:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Bibb County, AL, Chilton County, AL, Jefferson County, AL, Shelby County, AL
The radar
The Birmingham radar (KBMX), 23 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 11:58 AM CDT | TSTM WND DMG | Columbiana, AL | TREES DOWN AROUND MAIN ST AND ON POWER LINES ALONG ROUTE 25 IN COLUMBIANA, VIA POLICE SCANNER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 11:26 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 4.5 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4271 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
870
WUUS54 KBMX 281629
SVRBMX
ALC007-021-073-117-281715-
/O.NEW.KBMX.SV.W.0099.130628T1629Z-130628T1715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1129 AM CDT FRI JUN 28 2013
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BIBB COUNTY IN ALABAMA...
NORTHERN CHILTON COUNTY IN ALABAMA...
SOUTHERN JEFFERSON COUNTY IN ALABAMA...
SHELBY COUNTY IN ALABAMA...
* UNTIL 1215 PM CDT
* AT 1125 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
NORTH JOHNS TO TALLADEGA NATIONAL FOREST...AND MOVING EAST AT 30
MPH.
* LOCATIONS IMPACTED INCLUDE...
BESSEMER...MONTEVALLO...HELENA...ALABASTER...JEMISON...CALERA...
PELHAM AND HOOVER.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 212 THROUGH 256...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 23...
INTERSTATE 20 EXIT NUMBERS 104 THROUGH 113...
WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX
LAT...LON 3350 8648 3350 8638 3330 8636 3328 8644
3326 8642 3324 8646 3320 8646 3318 8651
3313 8646 3309 8651 3301 8652 3293 8652
3288 8648 3287 8700 3342 8710 3354 8648
TIME...MOT...LOC 1629Z 259DEG 27KT 3338 8705 3293 8694
$$
563 follow-up statements
849
WWUS54 KBMX 281642
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1142 AM CDT FRI JUN 28 2013
ALC073-281652-
/O.CAN.KBMX.SV.W.0099.000000T0000Z-130628T1715Z/
JEFFERSON AL-
1142 AM CDT FRI JUN 28 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JEFFERSON COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3327 8694 3330 8692 3330 8636 3328 8644
3326 8642 3324 8646 3320 8646 3320 8648
3318 8651 3313 8646 3309 8651 3301 8652
3293 8652 3288 8648 3287 8700 3324 8702
TIME...MOT...LOC 1642Z 291DEG 32KT 3326 8680 3293 8687
$$
ALC007-021-117-281715-
/O.CON.KBMX.SV.W.0099.000000T0000Z-130628T1715Z/
BIBB AL-CHILTON AL-SHELBY AL-
1142 AM CDT FRI JUN 28 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
SHELBY...NORTHERN CHILTON AND EASTERN BIBB COUNTIES UNTIL 1215 PM
CDT...
AT 1139 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ALABASTER TO 6 MILES SOUTH OF ASHBY...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
CALERA...JEMISON...COLUMBIANA...WILSONVILLE...SHELBY COUNTY
AIRPORT...CHILTON COUNTY MOTOR SPORTS PARK...THORSBY...UNION
GROVE...GAP OF THE MOUNTAIN AND LAY LAKE DAM.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 212 THROUGH 242...
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3327 8694 3330 8692 3330 8636 3328 8644
3326 8642 3324 8646 3320 8646 3320 8648
3318 8651 3313 8646 3309 8651 3301 8652
3293 8652 3288 8648 3287 8700 3324 8702
TIME...MOT...LOC 1642Z 291DEG 32KT 3326 8680 3293 8687
$$
56096
WWUS54 KBMX 281653
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1153 AM CDT FRI JUN 28 2013
ALC007-021-117-281715-
/O.CON.KBMX.SV.W.0099.000000T0000Z-130628T1715Z/
BIBB AL-CHILTON AL-SHELBY AL-
1153 AM CDT FRI JUN 28 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
SHELBY...NORTHERN CHILTON AND EAST CENTRAL BIBB COUNTIES UNTIL 1215
PM CDT...
AT 1148 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ALABASTER TO CHILTON COUNTY MOTOR SPORTS PARK...MOVING EAST AT
35 MPH.
LOCATIONS IMPACTED INCLUDE...
COLUMBIANA...WILSONVILLE...THORSBY...UNION GROVE...GAP OF THE
MOUNTAIN...LAY LAKE DAM...LOMAX...I 65 REST AREA...SHELBY AND
WAXAHATCHEE AT LAY LAKE.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 212 THROUGH 242...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3324 8646 3320 8646 3320 8648 3318 8651
3313 8646 3309 8651 3301 8652 3293 8652
3288 8649 3288 8694 3322 8693 3327 8689
3330 8684
TIME...MOT...LOC 1653Z 291DEG 32KT 3322 8669 3289 8677
$$
56312
WWUS54 KBMX 281705
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1205 PM CDT FRI JUN 28 2013
ALC007-281715-
/O.CAN.KBMX.SV.W.0099.000000T0000Z-130628T1715Z/
BIBB AL-
1205 PM CDT FRI JUN 28 2013
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BIBB COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3289 8687 3322 8681 3326 8671 3324 8646
3320 8646 3320 8648 3318 8651 3313 8647
3309 8651 3301 8652 3293 8652 3288 8649
TIME...MOT...LOC 1705Z 291DEG 32KT 3317 8657 3285 8666
$$
ALC021-117-281715-
/O.CON.KBMX.SV.W.0099.000000T0000Z-130628T1715Z/
CHILTON AL-SHELBY AL-
1205 PM CDT FRI JUN 28 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
SHELBY AND NORTHERN CHILTON COUNTIES UNTIL 1215 PM CDT...
AT 1202 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM COLUMBIANA TO CLANTON...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
WILSONVILLE...GAP OF THE MOUNTAIN...LAY LAKE DAM...WAXAHATCHEE AT
LAY LAKE...AL 145 AND CR 46...BEESWAX CREEK PARK AND SPRING CREEK
AT LAY LAKE.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 212 THROUGH 234...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3289 8687 3322 8681 3326 8671 3324 8646
3320 8646 3320 8648 3318 8651 3313 8647
3309 8651 3301 8652 3293 8652 3288 8649
TIME...MOT...LOC 1705Z 291DEG 32KT 3317 8657 3285 8666
$$
56What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 11:00 AM CDT, 29 minutes earlier.
Area forecast discussion, Jun 28, 11:00 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1100 AM CDT FRI JUN 28 2013 .UPDATE... MESOSCALE UPDATE. && .DISCUSSION... ONCE AGAIN TODAY...A VERY CHALLENGING FORECAST WILL BE IN STORE AS A DECAYING MCS TRIES TO MOVE INTO OUR NORTHWEST COUNTIES ALONG WITH A STRONG OUTFLOW BOUNDARY TRAVERSING SOUTHEASTWARD THROUGH THE CWA. TEMPERATURES HAVE WARMED RAPIDLY ACROSS MUCH OF CENTRAL ALABAMA WITH A FEW LOCATIONS ALREADY APPROACHING OR ALREADY HAVE REACHED THE 90 DEGREE MARK. THE STRONG OUTFLOW BOUNDARY THAT IS MOVING QUICKLY SOUTHEASTWARD IS CURRENTLY STRETCHING FROM NORTHERN SUMTER NORTHEASTWARD THROUGH BIBB...SHELBY...AND ST. CLAIR COUNTIES. AS THE OUTFLOW BOUNDARY MOVES INTO THE INCREASINGLY UNSTABLE AIRMASS...THE LIFT ASSOCIATED WITH THE BOUNDARY SHOULD BE ENOUGH TO LIFT PARCELS PAST THE LFC AND DEVELOP SHOWERS AND THUNDERSTORMS. THE QUESTION THEN BECOMES IF SEVERE STORMS WILL BE ALLOWED TO DEVELOP. THE ATMOSPHERE IS MOST CERTAINLY PRIMED ACROSS MUCH OF CENTRAL ALABAMA...WITH SB CAPES OF OVER 3000 J/KG BEING ADVERTISED ON RAP ANALYSIS AND MID 70S DEWPOINTS CURRENTLY IN PLACE ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. TWO BIG DIFFERENCES THAT WE HAVE PINPOINTED THIS MORNING AS OPPOSED TO WHAT WAS OBSERVED YESTERDAY IS THAT WE HAVE A STRONGER LIFTING MECHANISM (IN THE FORM OF THE OUTFLOW BOUNDARY)...BUT WINDS ALOFT AND BULK SHEAR VALUES ARE LOWER TODAY. SO IN ESSENCE THE ATMOSPHERE DOES NOT APPEAR TO BE AS CONDUCIVE FOR WIDESPREAD ORGANIZED CONVECTION. HOWEVER...THE BIG QUESTION WILL BE IF STORMS WILL BE ALLOWED TO ORGANIZE THEIR OWN COLD POOL FROM CELL MERGERS AND CLUSTERS OF STORMS DEVELOPING. IF A LARGE COLD POOL DOES IN FACT DEVELOP...THEN IT SHOULD BE ALLOWED TO SUSTAIN ITSELF WITH STEEP LAPSE RATES AND AN EXTREMELY UNSTABLE AND MOIST AIRMASS IN PLACE. FORWARD PROPAGATING CORFIDI VECTORS ARE INDICATING IF SOMETHING DOES DEVELOP IT WILL MOVE SOUTHEASTERLY ACROSS CENTRAL ALABAMA THEN MORE SOUTHERLY ACROSS OUR SOUTHERN TIER OF COUNTIES. WITH MOST OF CENTRAL ALABAMA ALONG AND SOUTH OF INTERSTATE 20 CONTINUING TO SEE PLENTIFUL SUNSHINE THIS MORNING THROUGH THIS AFTERNOON...INSTABILITIES WILL ONLY BE ON THE INCREASE. IN ADDITION...A FEW MESOSCALE BOUNDARIES WERE NOTED ON VISIBLE SATELLITE EARLIER THIS MORNING STRETCHING FROM MARENGO COUNTY EASTWARD TO BULLOCK COUNTY. THESE SMALLER BOUNDARIES COULD HELP TO INCREASE STORM DEVELOPMENT LATER ON THIS AFTERNOON AS WELL. OVERALL...THE INITIAL DEVELOPMENT OF STORMS ALONG THE STRONG OUTFLOW BOUNDARY WILL AT FIRST BE CELLULAR IN NATURE AND HAVE A THREAT OF DOWNBURST WINDS AS DRIER AIR ALOFT MIXES DOWN TO THE SURFACE. THEN AS MORE STORMS CONTINUE TO DEVELOP WE WILL CLOSELY WATCH FOR THE POSSIBILITY OF AN ORGANIZED COLD POOL DEVELOPING THAT WOULD INCREASE THE THREAT FOR A MORE WIDESPREAD DAMAGING WIND POTENTIAL. STAY TUNED FOR FREQUENT UPDATES TO THE FORECAST THROUGHOUT THE DAY TODAY. 56/GDG && .AVIATION... 12Z TAF DISCUSSION. PATCHY FOG THIS MORNING SHOULD BURN OFF BY 13Z. UNSURE IF THE ACTIVITY ONGOING NEAR THE MISSOURI BOOTHILL WILL HOLD TOGETHER LONG ENOUGH TO IMPACT ANY OF THE NORTHERN SITES LATER THIS MORNING SO HAVE NOT MENTIONED ANYTHING ATTM. HOWEVER DO EXPECT SCATTERED TO NUMEROUS CONVECTION AHEAD OF A PRE-FRONTAL TROUGH THIS AFTERNOON AND EVENING. THE BULK OF THE ACTIVITY SHOULD TRANSITION FROM NORTH TO SOUTH THROUGH THE DAY. TIMING OF GREATEST IMPACTS IS IMPOSSIBLE THIS EARLY...BUT LOOK FOR UPDATES THROUGHOUT THE DAY AS STORMS BEGIN TO FIRE CLOSER TO AND/OR ACROSS THE AREA. DAMAGING WINDS...BRIEF HEAVY RAINFALL...AND FREQUENT CG LIGHTNING WILL THE MAIN THREATS WITH THESE STORMS. STORMS MAY LINGER INTO THE NIGHT ACROSS THE SOUTH BUT THEY SHOULD WEAKEN. WINDS WILL BE OUT OF THE WEST TODAY AROUND 10-15 KTS WITH GUSTS UP TO 20 KTS POSSIBLE. PATCHY FOG MAY DEVELOP ONCE AGAIN IN SOME AREAS AFTER MIDNIGHT. 19 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 92 68 89 64 85 / 60 40 20 10 30 ANNISTON 92 68 88 66 84 / 60 50 30 20 30 BIRMINGHAM 93 69 89 66 85 / 60 50 20 10 30 TUSCALOOSA 94 70 91 67 87 / 60 60 30 10 20 CALERA 93 70 88 67 85 / 60 60 30 10 20 AUBURN 93 70 88 66 87 / 50 60 50 30 30 MONTGOMERY 96 73 91 69 90 / 50 60 50 20 20 TROY 95 72 89 68 89 / 50 60 60 30 20 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 28, 10:15 AM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1015 AM CDT FRI JUN 28 2013 ALZ011>015-017>050-291515- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1015 AM CDT FRI JUN 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...WITH DAMAGING STRAIGHT LINE WINDS AND LOCALLY HEAVY RAINFALL...ARE POSSIBLE ACROSS ALL OF CENTRAL ALABAMA THIS AFTERNOON AND EVENING AS A PREFRONTAL TROUGH...AHEAD OF THE ACTUAL SURFACE FRONT...PUSHES SOUTHWARD TROUGH THE FORECAST AREA. ANY THUNDERSTORMS WILL PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jun 28, 8:55 AM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
855 AM CDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM TSTM WND DMG 1 S EQUALITY 32.74N 86.10W
06/27/2013 ELMORE AL EMERGENCY MNGR
TREES DOWN ACROSS HIGHWAY 9 BETWEEN EQUALITY AND CENTRAL.
0607 PM TSTM WND DMG ROANOKE 33.15N 85.37W
06/27/2013 RANDOLPH AL EMERGENCY MNGR
SEVERAL LOCATIONS WITH TREES DOWN ACROSS THE SOUTHERN
PART OF RANDOLPH COUNTY.
0613 PM TSTM WND DMG 3 NNE ECLECTIC 32.68N 86.02W
06/27/2013 ELMORE AL EMERGENCY MNGR
TREES AND POWERLINES DOWN AT HIGHWAY 63 AND WEST COTTON
ROAD.
0622 PM TSTM WND DMG 2 W MARTIN DAM 32.68N 85.94W
06/27/2013 ELMORE AL EMERGENCY MNGR
TWO TREES AND POWERLINES DOWN ALONG HIGHWAY 229 JUST WEST
OF MARTIN DAM.
0649 PM TSTM WND DMG 5 N MILSTEAD 32.52N 85.89W
06/27/2013 TALLAPOOSA AL EMERGENCY MNGR
POWERLINES DOWN IN THE ROADWAY NEAR THE INTERSECTION OF
LOWER TUSKEGEE ROAD AND PEMBERTON ROAD. TIME ESTIMATED
FROM RADAR.
0730 PM TSTM WND DMG 1 NE HURTSBORO 32.25N 85.40W
06/27/2013 RUSSELL AL EMERGENCY MNGR
TREES DOWN ALONG SHADY GROVE ROAD ON THE EAST SIDE OF
HURTSBORO.
1100 PM TSTM WND DMG 3 SSW MARBURY 32.66N 86.49W
06/27/2013 AUTAUGA AL LAW ENFORCEMENT
ONE TREE DOWN NEAR INTERSECTION OF CR 68 AND CR 99. TIME
ESTIMATED FROM RADAR.
1140 PM TSTM WND DMG 2 NNW BOOTH 32.53N 86.59W
06/27/2013 AUTAUGA AL LAW ENFORCEMENT
ONE TREE DOWN ALONG CR 113. ONE TREE ALSO DOWN ALONG CR
58...WHICH IS APPROXIMATELY 3-4 MILES TO THE EAST. TIME
ESTIMATED FROM RADAR.
&&
ANDERSONSpecial weather statement, Jun 28, 10:34 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1034 AM CDT FRI JUN 28 2013
ALZ023-034-281615-
BIBB AL-TUSCALOOSA AL-
1034 AM CDT FRI JUN 28 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TUSCALOOSA AND BIBB
COUNTIES UNTIL 1115 AM CDT...
AT 1031 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR COALING...OR 11 MILES SOUTHEAST OF HOLT...MOVING
SOUTHEAST AT 40 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BRENT...
CENTREVILLE...
VANCE...
LOW GAP...
WEST BLOCTON...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3328 8734 3304 8688 3301 8688 3283 8731
3287 8732 3288 8736 3298 8742 3300 8742
3300 8744 3311 8752
TIME...MOT...LOC 1534Z 307DEG 35KT 3313 8733
56Special weather statement, Jun 28, 11:12 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1112 AM CDT FRI JUN 28 2013 ALZ025-034-035-281645- BIBB AL-CHILTON AL-SHELBY AL- 1112 AM CDT FRI JUN 28 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHELBY...NORTHERN CHILTON AND EASTERN BIBB COUNTIES UNTIL 1145 AM CDT... AT 1106 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR WEST BLOCTON...OR 8 MILES NORTH OF CENTREVILLE... MOVING SOUTHEAST AT 30 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... CENTREVILLE... MONTEVALLO... CALERA... ASHBY... BRIERFIELD IRONWORKS PARK... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3312 8668 3283 8685 3302 8724 3319 8718 TIME...MOT...LOC 1612Z 294DEG 24KT 3307 8709 56
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:03 PM CDT | Special Weather Statement | BMX | Chambers | 42 min |
| Jun 27, 7:10 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Macon, Russell | 50 min |
| Jun 27, 7:40 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Russell | 50 min |
| Jun 27, 8:21 PM CDT | Special Weather Statement | BMX | Barbour | 39 min |
| Jun 27, 9:04 PM CDT | Special Weather Statement | BMX | Coosa | 26 min |
| Jun 27, 9:16 PM CDT | Special Weather Statement | BMX | Barbour | 44 min |
| Jun 27, 9:19 PM CDT | Special Weather Statement | BMX | Shelby | 26 min |
| Jun 27, 9:40 PM CDT | Special Weather Statement | BMX | Coosa, Elmore | 50 min |
| Jun 27, 10:09 PM CDT | Special Weather Statement | BMX | Chilton | 51 min |
| Jun 27, 10:43 PM CDT | Special Weather Statement | BMX | Elmore | 47 min |
| Jun 27, 10:59 PM CDT | Special Weather Statement | BMX | Autauga | 46 min |
| Jun 27, 11:26 PM CDT | Special Weather Statement | BMX | Montgomery | 49 min |
| Jun 27, 11:47 PM CDT | Special Weather Statement | BMX | Dallas, Lowndes, Perry | 58 min |
| Jun 28, 10:34 AM CDT | Special Weather Statement | BMX | Bibb | 41 min |
| Jun 28, 11:01 AM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale | 44 min |
| Jun 28, 11:12 AM CDT | Special Weather Statement | BMX | Bibb | 33 min |
| Jun 28, 11:19 AM CDT | Severe Thunderstorm Warning | BMX | Sumter | 41 min |
| Jun 28, 11:43 AM CDT | Special Weather Statement | BMX | Dallas, Marengo | 47 min |
| Jun 28, 12:09 PM CDT | Severe Thunderstorm Warning | BMX | Chilton, Coosa, Shelby | 51 min |
| Jun 28, 12:14 PM CDT | Special Weather Statement | BMX | Autauga | 46 min |
| Jun 28, 12:28 PM CDT | Special Weather Statement | BMX | Dallas | 47 min |
| Jun 28, 12:38 PM CDT | Severe Thunderstorm Warning | BMX | Coosa, Elmore | 52 min |
| Jun 28, 12:45 PM CDT | Severe Thunderstorm Warning | BMX | Autauga | 30 min |
| Jun 28, 12:58 PM CDT | Special Weather Statement | BMX | Tallapoosa | 47 min |
| Jun 28, 1:03 PM CDT | Severe Thunderstorm Warning | BMX | Tallapoosa | 42 min |
| Jun 28, 1:06 PM CDT | Special Weather Statement | BMX | Montgomery | 39 min |
| Jun 28, 1:16 PM CDT | Special Weather Statement | BMX | Lowndes, Montgomery | 44 min |
| Jun 28, 1:31 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Macon | 44 min |
| Jun 28, 1:41 PM CDT | Special Weather Statement | BMX | Bullock, Montgomery, Pike | 64 min |
| Jun 28, 1:56 PM CDT | Special Weather Statement | BMX | Chambers, Lee, Russell | 34 min |
| Jun 28, 2:31 PM CDT | Special Weather Statement | BMX | Barbour, Russell | 44 min |
| Jun 28, 2:52 PM CDT | Special Weather Statement | BMX | Pike | 23 min |
| Jun 28, 5:32 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 43 min |
| Jun 28, 5:56 PM CDT | Special Weather Statement | BMX | Pickens | 49 min |
| Jun 28, 6:11 PM CDT | Special Weather Statement | BMX | Greene, Sumter | 64 min |
| Jun 28, 6:26 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 34 min |
| Jun 28, 6:37 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 53 min |
| Jun 28, 6:59 PM CDT | Special Weather Statement | BMX | Hale, Tuscaloosa | 61 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.